Alert archive / Minnesota / Tornado Warnings in 2007
Tornado Warning 12, NWS Grand Forks, ND
NWS Grand Forks, ND issued this tornado warning at Jun 14, 2007, 6:17 PM CDT for Becker County, Clay County, Minnesota. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2007, 6:17 PM CDT (23:17 UTC)
- Expired
- Jun 14, 2007, 7:00 PM CDT
- In force
- 43 min
- Issued by
- NWS Grand Forks, ND
- Area
- Counties, with a storm outline in the text
Counties Becker County, MN, Clay County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 110 km from the middle of the area, began a volume at 23:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 11.3 hours before the alert went out and 275 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 747 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 138 m²/s²
- 0-3 km storm-relative helicity
- 204 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KFGF 142318 TORFGF MNC005-027-150000- /O.NEW.KFGF.TO.W.0012.070614T2317Z-070615T0000Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 617 PM CDT THU JUN 14 2007 THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A * TORNADO WARNING FOR... NORTHWESTERN BECKER COUNTY IN NORTHWEST MINNESOTA... EAST CENTRAL CLAY COUNTY IN NORTHWEST MINNESOTA... * UNTIL 700 PM CDT * AT 613 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR DALE...OR 17 MILES WEST OF DETROIT LAKES...MOVING TO THE NORTHEAST AT 30 MPH. * THE TORNADO WILL BE ABOUT... LAKE PARK 625 PM CDT... 6 MILES NORTHWEST OF CALLAWAY AT 640 PM CDT... OGEMA AT 650 PM CDT... IF YOU ARE IN THE PATH OF THIS TORNADO ABANDON CARS AND MOBILE HOMES FOR A STURDY BUILDING. LAT...LON 4690 9635 4679 9614 4715 9568 4715 9604 $$ SPEICHER
2 follow-up statements
000
WWUS53 KFGF 142333
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
633 PM CDT THU JUN 14 2007
MNC027-142343-
/O.CAN.KFGF.TO.W.0012.000000T0000Z-070615T0000Z/
CLAY MN-
633 PM CDT THU JUN 14 2007
...THE TORNADO WARNING FOR EAST CENTRAL CLAY COUNTY IS CANCELLED...
LAT...LON 4699 9618 4697 9617 4679 9614 4715 9568
4715 9604
$$
MNC005-150000-
/O.CON.KFGF.TO.W.0012.000000T0000Z-070615T0000Z/
BECKER MN-
633 PM CDT THU JUN 14 2007
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR
NORTHWESTERN BECKER COUNTY...
AT 630 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THE TORNADO WAS LOCATED
6 MILES NORTH OF LAKE PARK...OR 16 MILES NORTHWEST OF DETROIT
LAKES...MOVING TO THE NORTHEAST AT 20 MPH.
* THE TORNADO WILL BE ABOUT...
6 MILES NORTHWEST OF CALLAWAY BY 645 PM CDT...
OGEMA AND WHITE EARTH BY 700 PM CDT...
IF YOU ARE IN THE PATH OF THIS TORNADO ABANDON CARS AND MOBILE HOMES
FOR A STURDY BUILDING.
LAT...LON 4699 9618 4697 9617 4679 9614 4715 9568
4715 9604
$$
SPEICHER000
WWUS53 KFGF 142355
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
655 PM CDT THU JUN 14 2007
MNC005-150005-
/O.EXP.KFGF.TO.W.0012.000000T0000Z-070615T0000Z/
BECKER MN-
655 PM CDT THU JUN 14 2007
...THE TORNADO WARNING FOR NORTHWESTERN BECKER COUNTY WILL EXPIRE AT
700 PM CDT...
AT 651 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM LOCATED 5 MILES SOUTHWEST OF OGEMA...OR 18 MILES
NORTHWEST OF DETROIT LAKES...MOVING TO THE NORTHEAST AT 20 MPH.
THE THUNDERSTORM HAS WEAKENED AND WAS NO LONGER CONSIDERED SEVERE. SO
THE WARNING WILL BE ALLOWED TO EXPIRE AT 700 PM CDT.
LAT...LON 4699 9618 4697 9617 4679 9614 4715 9568
4715 9604
$$
SPEICHERWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this tornado warning went out at Jun 14, 2:30 PM CDT, 3 hours 47 minutes earlier.
Area forecast discussion, Jun 14, 2:30 PM CDT, 3 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 230 PM CDT THU JUN 14 2007 FORECAST CHALLENGE CONTINUES TO BE TEMPERATURES AND RAIN CHANCES THROUGH PERIOD. MODELS INITIALLY IN REASONABLE AGREEMENT BUT SOME LOW LEVEL DIFFERENCES WITH SURFACE BOUNDARIES SUNDAY BETWEEN NAM/GFS. WILL LEAN WITH GFS FOR DETAILS AND STAY CONSISTENT IN LATER PERIODS WITH MODEL DIFFERENCES. COMPACT MID LEVEL CIRCULATION OVER EAST CENTRAL ND CONTINUES TO AID IN MAINTAINING MODERATE RAINFALL ALONG NORTHERN END OF NEARLY STATIONARY BOUNDARY FROM EXTREME SE ND TO NEAR LAKE OF THE WOODS. HEAVIER RAIN BAND SHOULD LIFT NORTHWARD ACROSS INTERNATIONAL BORDER WITHIN NEXT HOUR OR SO. TO THE SOUTH OF THIS FEATURE PCPN MORE SPOTTY BUT NOT ABSENT AS ANOTHER CURCULATION CONTINUES OVER EASTERN SD PROVIDING LOW LEVEL CONVERGENCE. MAIN SHORTWAVE OVER N CENTRAL MT TO LIFT NE TONIGHT INTO EARLY FRIDAY WITH MOST OF THE UPPER SUPPORT LIFTING NORTH OF BORDER. ASSOCIATED COOL FRONT WILL APPROACH THE NW FA THIS EVENING CROSSING MAINLY THE NW HALF OF FA BY MORNING. COMBINATION OF ALL THE ABOVE INHIBIT PULLING POPS FROM ANY PART OF FA TONIGHT. APPEAR THE BEST POTENTIAL FOR STRONGEST STORMS WILL BE OVER DVL BASIN WITH APPROACHING BOUNDARY AND REACHING CONVECTIVE TEMPERATURES IN CLEAR SLOT. STRONGEST 0-6KM SHEAR DOES NOT REACH THIS AREA TIL LATER THIS EVENING AND WITH OVERALL LACK OF LOW LEVEL JET FEEL ANY STRONGER CONVECTION WILL BE SPOTTY. FATHER EAST COLUMN MORE TROPICAL AND ANY BREAKS IN CLOUDS WILL AID WITH CONVECTIVE POTENTIAL AS AIRM MASS IS MODERATELY UNSTABLE. WITH VERY HIGH FREEZING LEVELS ANY CONVECTIVE ISSUES OTHER THAN LOCALIZED HEAVIER RAINFALL COULD BE SOME WIND. AT THIS POINT SEVERE POTENTIAL DOES NOT SEEM WIDESPREAD ENOUGH TO MENTION IN BODY OF FORECAST AT THIS POINT BUT WILL MENTION TSRA ACROSS ENTIRE REGION. SOME LOW LEVEL DRYING IN WAKE OF BOUNDARY PASSAGE WITH SUB 60 DEWPOINTS CONFINED TO WESTERN FA. REMAINDER OF FA WILL SEE ANOTHER MILD NIGHT. WITH PASSAGE OF SHORT WAVE MID LEVEL FLOW BECOMES MORE ZONAL WHICH SHOULD HELP PUSH BOUNDARY EAST EXCEPT UNFORTUNATELY ACROSS FAR SOUTHERN FA WHERE BOUNDARY BECOMES EAST-WEST ORIENTED AND PARALLEL TO FLOW. JUST WHERE BOUNDARY SETS UP WILL DETERMINE FAVORED RAIN AREA BUT WILL NEED TO MAINTAIN SOME POP MENTION. REMAINDER OF FA SHOULD BE FOR THE MOST PART RAIN-FREE AND WITH SOME SOLAR TEMPERATURES SHOULD BE SEASONAL. BOUNDARY HANGS ACROSS SD SATURDAY WITH MINOR SHORT WAVE TRACKING THROUGH ZONAL FLOW. WITH LITTLE NORTHWARD PUSH OF BOUNDARY WILL MAINTAIN POPS ACROSS SOUTH. WITH WARM ADVECTION CLOUDS WILL DETERMINE OVERALL TEMP RECOVER BUT STILL LOOKING ATLEAST AVERAGE. NEXT SHORTWAVE OF INTEREST SHIFTS INTO NORTHERN ROCKIES SATURDAY NIGHT ORGANIZING SURFACE LOW PRESSURE/CONVERGENCE OVER NORTHERN HIGH PLAINS. INCREASING SOUTHERLY FLOW WILL BEGIN TO LIFT E-W ORIENTED WARM FRONT NORTHWARD TO ND/SD BORDER. LOW LEVEL JET MORE ROBUST WHICH COULD SUSTAIN CONVECTION PROPAGATING INTO SOUTHERN AND WESTERN PORTIONS OF FA. MOST ACTIVE DAY WILL BE SUNDAY AS WAVE AND ASSOCIATED LOW LEVEL BOUNDARIES SHIFT INTO FA. ACTUAL BOUNDARY LOCATIONS WILL DETERMINE HEAVIEST RAIN/SEVERE POTENTIAL. WITH MODEL DIFFERENCES WILL HOLD CURRENT POPS AS IS. .LONG TERM (MON-THU)...ECMWF AND GFS 180 DEGREES DIFFERENT. ECMWF SHOWING UPPER LEVEL TROUGH APPROACHING AND MOVING THROUGH THE FA WITH GFS SHOWING UPPER LEVEL RIDGE ACROSS THE FA. ECMWF ACTUALLY BREAKS IT OWN CONTINUITY...BUT UKMET/GEM/NOGAPS AGREE WITH ECMWF. NEEDLESS TO SAY CONFIDENCE NOT TOO GREAT. HPC PREFERS ECMWF BECAUSE OF PAST PERFORMANCE AND CONSENSUS WITH OTHER GUIDANCE. THIS WOULD MEAN A WETTER/COOLER SOLUTION THAN CURRENT FORECAST. WILL NOT MAKE SIGNIFICANT CHANGES TO THE FORECAST AT THIS POINT...BUT WILL INSERT SLIGHT THUNDER CHANCES ON TUE AND AS WELL AS ACROSS THE EXTREME S FA WED-THU (AS PER HPC GUIDANCE). TEMPERATURES SHOULD BE NEAR NORMAL. && .AVIATION...VFR CONDITIONS EXPECTED TO PREVAIL BY MORNING ACROSS ALL TAF SITES. THE BIGGEST QUESTION IS WHEN WILL MVFR/IFR CEILINGS BECOME VFR FOR GOOD. THINKING CEILINGS WILL GRADUALLY LIFT THROUGH THE REMAINDER OF THE AFTERNOON/EVENING...WITH MVFR/IFR CEILINGS ASSOCIATED WITH A HEAVIER RAIN SHOWER DURING THIS TIME PERIOD. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && VOELKER/GRAFENAUER
Hazardous weather outlook, Jun 14, 7:37 AM CDT, 10 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 737 AM CDT THU JUN 14 2007 MNZ002-003-006-008-009-013>017-022>024-027>032-040-NDZ039-049-052- 053-151245- NORMAN-CLAY-LAKE OF THE WOODS-EAST MARSHALL-NORTH BELTRAMI- PENNINGTON-RED LAKE-EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI- MAHNOMEN-SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-CASS-RANSOM-SARGENT- RICHLAND- 737 AM CDT THU JUN 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS ARE LIKELY TODAY. RAINFALL AMOUNTS OF UP TO TWO INCHES LOCALLY MAY CAUSE PONDING OF WATER AND SOME MINOR FLOODING IN LOW LYING AREAS THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE POSSIBLE SATURDAY NIGHT AND SUNDAY. SOME OF THESE STORMS HAVE THE POTENTIAL TO BE STRONG OR SEVERE...AS A STRONG DISTURBANCE MOVES THROUGH THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. MNZ001-004-005-007-NDZ008-016-026>030-038-054-151245- WEST POLK-KITTSON-ROSEAU-WEST MARSHALL-PEMBINA- EASTERN WALSH COUNTY-NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL- BARNES-WESTERN WALSH COUNTY- 737 AM CDT THU JUN 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT A DENSE FOG ADVISORY IS IN EFFECT THROUGH 10 AM. DENSE FOG WILL REDUCE VISIBILITIES TO LESS THAN ONE QUARTER MILE AT TIMES THIS MORNING. CONDITIONS WILL IMPROVE LATER THIS MORNING...BUT THERE IS THE CHANCE FOR SHOWERS AND THUNDERSTORMS THROUGH THE DAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE POSSIBLE SATURDAY NIGHT AND SUNDAY. SOME OF THESE STORMS HAVE THE POTENTIAL TO BE STRONG OR SEVERE...AS A STRONG DISTURBANCE MOVES THROUGH THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. NDZ006-007-014-015-024-151245- TOWNER-CAVALIER-BENSON-RAMSEY-EDDY- 737 AM CDT THU JUN 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON...AND THERE MAY BE AN ISOLATED SEVERE STORM AFTER 3 PM. THE MAIN THREAT WOULD BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE POSSIBLE SATURDAY NIGHT AND SUNDAY. SOME OF THESE STORMS HAVE THE POTENTIAL TO BE STRONG OR SEVERE...AS A STRONG DISTURBANCE MOVES THROUGH THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. DK
In the hours before
Local storm report, Jun 14, 6:08 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
608 PM CDT THU JUN 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0603 PM FUNNEL CLOUD 11 ENE CLEARBROOK 47.76N 95.21W
06/14/2007 CLEARWATER MN LAW ENFORCEMENT
MULTIPLE FUNNELS REPORTED BY CLEARWATER SHERIFF OVER
CLEARWATER LAKE.
&&
PATRIAYDThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 5:02 AM CDT | Dense Fog Advisory | FGF | Kittson, Marshall, Polk, Roseau | 4 hr |
| Jun 14, 5:17 PM CDT | Tornado Warning | FGF | Beltrami, Clearwater | 58 min |
Nearby
Tornado Warnings in Minnesota, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.